Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 168, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 11, 2021, 12:52 PM CDT for Logan County, Scott County, Yell County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 12:52 PM CDT (17:52 UTC)
- Expired
- May 11, 2021, 1:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Logan County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 68 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WUUS54 KLZK 111752 SVRLZK ARC083-127-149-111815- /O.NEW.KLZK.SV.W.0168.210511T1752Z-210511T1815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Little Rock AR 1252 PM CDT Tue May 11 2021 The National Weather Service in Little Rock has issued a * Severe Thunderstorm Warning for... South central Logan County in western Arkansas... East central Scott County in western Arkansas... West central Yell County in central Arkansas... * Until 115 PM CDT. * At 1251 PM CDT, a severe thunderstorm was located near Gravelly, or 18 miles east of Waldron, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Blue Mountain... Stonehouse Recreation Area... Gravelly... Fourche Valley... Union Hill... Nola... Harvey... Waltreak... Bluffton... Blue Ball... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3516 9376 3497 9345 3477 9377 3484 9387 TIME...MOT...LOC 1751Z 221DEG 21KT 3486 9378 HAIL...1.00IN WIND...<50MPH $$ 67
1 follow-up statement
364
WWUS54 KLZK 111758
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1258 PM CDT Tue May 11 2021
ARC083-127-149-111815-
/O.CON.KLZK.SV.W.0168.000000T0000Z-210511T1815Z/
Logan AR-Scott AR-Yell AR-
1258 PM CDT Tue May 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTH CENTRAL LOGAN...EAST CENTRAL SCOTT AND WEST CENTRAL YELL
COUNTIES...
At 1258 PM CDT, a severe thunderstorm was located near Gravelly, or
19 miles southeast of Booneville, moving northeast at 25 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Blue Mountain... Stonehouse Recreation Area...
Gravelly... Fourche Valley...
Union Hill... Nola...
Waltreak... Bluffton...
Blue Ball...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3516 9376 3497 9345 3481 9372 3487 9382
TIME...MOT...LOC 1758Z 221DEG 21KT 3489 9374
HAIL...1.50IN
WIND...<50MPH
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:30 PM CDT, 22 minutes earlier.
Area forecast discussion, May 11, 12:30 PM CDT, 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1230 PM CDT Tue May 11 2021 .UPDATE... Updated to include the 18z aviation discussion below. && .AVIATION... Widespread rain and occasional thunderstorms are expected to impact most terminals through about 12/00z before precip begins to taper off from west to east. Ceilings will be reduced along with vsby, some improvement is expected between 12-18z Tuesday. Winds through the period will largely be out of the E/NE, with speeds above 10 kts at times. && .PREV DISCUSSION...(ISSUED 634 AM CDT Tue May 11 2021) UPDATE... Updated to include the 12Z aviation discussion. AVIATION... TSRA will expand across the area today and affect all sites, although confidence is highest at central/southern terminals in the 11/18Z-12/02Z time frame. Activity will diminish after around 12/00Z, but cigs will lower through the evening with MVFR to IFR restrictions expected overnight. Winds remain E to NE and will increase late in the period with speeds up to 15 kts. PREV DISCUSSION...(ISSUED 417 AM CDT Tue May 11 2021) SHORT TERM...Today Through Wednesday Night The most persistent convective activity this morning has been confined to far southern AR and adjacent areas in LA/TX/OK/MS, coincident with a pool of enhanced low-level moisture and warm air advection. Mosaic radar does show additional isolated showers over much of the rest of AR, generally along and south of a 850 mb front analyzed from near FSM eastward to near MEM. Will see this trend continue through the morning with the highest coverage of rain initially over the south/west and more isolated activity elsewhere. As a large-scale mid/upper trough moves into the Plains today and another low-amplitude wave moves across TX, broad forcing for ascent will increase and the low-level mass field response will advect rich moisture over the area. Rain and thunder coverage will increase as a result with most of the area seeing rain today. Modest instability (MLCAPE on the order of 1000-2000 J/kg) will be most favored across southern AR and perhaps into central sections, so kept highest thunder probabilities over those locations. We still have moderately steep lapse rates in place aloft, so wouldn't be surprised to see hail again in storms today, although the overall severe threat is low. Temperature-wise... abundant cloud cover and rainfall will limit high temperatures today and did undercut initialized guidance, especially over western AR. Readings will range from the mid/upper 50s over the western half of the state with low 60s elsewhere. Lows tonight will fall into the 40s and 50s again (no complaints... we will be hurting for this once summer really kicks in...). The heaviest rain and overall highest QPF is anticipated along and south of the aforementioned 850 mb front, which is progged to wobble over northern/central AR through the period. While we are not anticipating the magnitude of rain that folks south of us will see over the next few days, central AR could pick up on the order of 0.5 to 1 inch, give or take, with 1 to 2 inches or more over southern AR. Isolated higher totals are be possible with these more driven by heavy convective rain in an environment characterized by PWAT values of 1.5+ inches. Isolated flash flooding will be possible with the highest relative threat over southern sections. Tonight through Wednesday night, the Plains trough will continue pushing east with deep tropospheric moisture gradually waning. Increasing static stability and subtle subsidence in the wake of a passing mid- level wave tonight should knock back precipitation coverage with rain and thunder lingering over southern AR. By Wednesday and Wednesday night, rain should be south of the state. While temperatures will moderate some by Wednesday afternoon, values will remain below average. LONG TERM...Thursday Through Monday Night A large area of high pressure will build over the region from the north Thursday and Friday. Under the high, it will be dry with below average temperatures. By the weekend, the high will slide to the east, and return flow will bring progressively warmer temperatures and increasing moisture. As this happens, a storm system over the Rockies will slowly head toward the Plains, with an even larger system to follow from the Pacific Northwest. Ahead of the systems, strong riding will occur from the Great Lakes to Florida. This will slow the systems down. As the systems slowly approach, have isolated scattered showers and a few thunderstorms in the forecast Saturday and Sunday. Precipitation will be mostly confined to northern/western sections of the state. Chances of rain will go up in much of the state on Monday. Given the pattern, this looks like mainly a heavy rain event without much in the way of severe weather. Much of the event will unfold after the end of the period, and will know more what will happen as additional data is received. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...67
Hazardous weather outlook, May 11, 4:24 AM CDT, 8 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 424 AM CDT Tue May 11 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-121000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 424 AM CDT Tue May 11 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will increase through the day and, while some hail is possible in storms, widespread severe weather is not expected. Rain may be heavy at times and localized flooding will also be possible, especially over southern Arkansas. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. DTC/46
In the hours before
Special weather statement, May 11, 12:44 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1244 PM CDT Tue May 11 2021
ARZ052-053-111815-
Pike AR-Clark AR-
1244 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLARK AND SOUTHERN
PIKE COUNTIES UNTIL 115 PM CDT...
At 1244 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crater Of Diamonds State Park, or near Nashville, moving east at 35
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murfreesboro... Okolona...
Halfway... Crater Of Diamonds State Park...
Delight... Antoine...
Billstown... Alpine...
Shawmut... Pike City...
Pisgah... Highland in Pike County...
Roy...
LAT...LON 3426 9341 3400 9323 3395 9337 3396 9338
3395 9342 3396 9347 3395 9349 3394 9353
3396 9353 3395 9354 3396 9357 3396 9362
3398 9365 3398 9367 3401 9375 3401 9382
3403 9382
TIME...MOT...LOC 1744Z 253DEG 28KT 3395 9374
231Special weather statement, May 11, 12:49 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Little Rock AR 1249 PM CDT Tue May 11 2021 ARZ030-037-038-111815- Scott AR-Logan AR-Yell AR- 1249 PM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN...EAST CENTRAL SCOTT AND WEST CENTRAL YELL COUNTIES UNTIL 115 PM CDT... At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm near Gravelly, or 17 miles east of Waldron, moving northeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Stonehouse Recreation Area... Gravelly... Fourche Valley... Union Hill... Wing... Nola... Harvey... Waltreak... Bluffton... Briggsville... Blue Ball... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3511 9371 3494 9344 3474 9378 3482 9390 TIME...MOT...LOC 1749Z 221DEG 22KT 3483 9380 67
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:38 PM CDT | Special Weather Statement | LZK | Polk | 37 min |
| May 10, 10:24 PM CDT | Special Weather Statement | LZK | Polk | 21 min |
| May 11, 5:07 AM CDT | Special Weather Statement | LZK | Hot Spring | 38 min |
| May 11, 12:44 PM CDT | Special Weather Statement | LZK | Pike | 31 min |
| May 11, 12:49 PM CDT | Special Weather Statement | LZK | Yell | 26 min |
| May 11, 12:56 PM CDT | Special Weather Statement | LZK | Scott | 49 min |
| May 11, 1:22 PM CDT | Special Weather Statement | LZK | Yell | 23 min |
| May 11, 1:28 PM CDT | Special Weather Statement | LZK | Perry | 32 min |
| May 11, 1:45 PM CDT | Special Weather Statement | LZK | Yell | 30 min |
| May 11, 2:20 PM CDT | Special Weather Statement | LZK | Montgomery | 25 min |
| May 11, 2:28 PM CDT | Special Weather Statement | LZK | Hot Spring | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.